MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of elevated atellica im ca 19-9 results on two samples from the same patient (61-year-old female) with lot#: 539 which were discordant relative to repeat testing on an alternate testing method.The patient was tested, the initial elevated result was reported to the physician who questioned the result.A new sample was drawn and tested which produced an elevated result.The sample was sent to other lab for alternate-method testing (roche) which returned normal-range result.The region shared test data that were performed for investigation/troubleshooting purposes.There are no allegations of any patient harm resulting from the observed result discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reproducibly elevated atellica im ca 19-9 results with lot#: 539 which were discordant relative to repeat testing on an alternate testing method.Quality control (qc) recovered within customer established ranges.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.Note: this mdr is filed to address the discordant observation obtained with sample id: (b)(6) on (b)(6) 2024.A separate mdr will be filed to address the discordant observation obtained with sample id: (b)(6) on (b)(6) 2024.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00426 was initially filed on 08-oct-2024.Additional information (22-jan-2025): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states reported observation of reproducibly elevated atellica im ca 19-9 results which were discordant relative to repeat testing on an alternate testing method.Siemens evaluated the instrument data and the information provided by the customer.Siemens evaluated sample with sid (b)(6) drawn from the affected patient, and determined there was an interferent in the sample but could not but could not identify the specific substance causing the interference.The assay's instructions for use (ifu) stated the following, under limitations section: ¿do not use the atellica im ca 19 9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19 9.Normal levels of atellica im ca 19 9 do not always preclude the presence of disease.Do not interpret serum levels of ca 19 9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19 9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19 9 can be observed in patients with nonmalignant diseases.Measurements of ca 19 9 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.¿ based on the available information, the cause of the discordant result is consistent with a sample specific interferent.A product problem was not identified.The customer is operational, and no further actions are required.Note: in section h6, codes for investigation findings and investigation conclusions have been updated.Mdr 1219913-2024-00425 and mdr 1219913-2024-00463 were filed to address the discordant observations obtained with sample id (b)(6) on (b)(6) 2024 and sample id (b)(6) on (b)(6) 2024, respectively.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
mekala g
pritech park sez, block 11
sarjapur outer ring road
karnataka, MA 56010-3
IN   560103
840457474
MDR Report Key20394712
Report Number1219913-2024-00426
Device Sequence Number8065998
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public(01)00630414598161(10)91423539(17)250302
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number91423539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale